# SDR CA141028005

- Difficulty date: October 15, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Dhav DH82
- Engine: Pwa PW123
- Propeller: Hamstd 14SF23
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Part number: NP15790114
- Condition: Cracked
- Location: Cockpit
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

(CAN) DURING CLIMB OUT (PASSING APPROX FL200), CREW NOTICED SMOKE FROM ABOVE THE DASHBOARD. THEY PROCEEDED WITH THE SMOKE MEMORY ITEMS AND DECIDED TO DIVERT TO THE NEAREST AIRPORT. SHORTLY AFTER THE COMPLETING MEMORY ITEMS, A SPARKS ERUPTED FROM THE CO-PILOT MAIN WINDSHIELD HEATING ELEMENT. THERE WAS A SMALL BLAST AND SPARKS/FLAME INTENSIFIED. CREW USED FIRE EXTINGUISHER TO EXTINGUISH FLAME AND SWITCHED WINDSHIELD HEAT SWITCH FROM Ï¿½WARM UP TO OFF POSITION. THIS EXTINGUISHED THE FLAMES AND CREW OPENED THE FORWARD OUTFLOW VALVE TO CLEAR THE COCKPIT SMOKE. AFTER PASSING APPROX 10,000 FT, THERE WAS A NOISE AND RH MAIN WINDSHIELD CRACKED INSTANTANEOUSLY. SOME SMALL GLASS PIECES FROM THE CRACKED WINDSHIELD HIT THE CO-PILOT. AIRCRAFT LANDED WITHOUT FURTHER INCIDENT.
